Advanced

Olanzapine and venous thromboembolism

Hagg, S; Tätting, Per LU and Spigset, O (2003) In International Clinical Psychopharmacology 18(5). p.299-300
Abstract
Clozapine has recently been associated with venous thromboembolism. The aim of this study was to describe three elderly patients in whom olanzapine therapy was associated with venous thromboembolism. During a 4-month period at the same psychogeriatric clinic, three elderly patients (an 89-year-old male, a 78-year-old male and an 83-year-old female) developed deep venous thrombosis shortly after treatment with olanzapine was initiated. Two of the patients also had symptoms consistent with a diagnosis of pulmonary embolism. None had previously been diagnosed with various thromboembolism. These cases indicate that venous thromboembolism might be associated with the use of olanzapine, at least in geriatric patients. Subjects treated with... (More)
Clozapine has recently been associated with venous thromboembolism. The aim of this study was to describe three elderly patients in whom olanzapine therapy was associated with venous thromboembolism. During a 4-month period at the same psychogeriatric clinic, three elderly patients (an 89-year-old male, a 78-year-old male and an 83-year-old female) developed deep venous thrombosis shortly after treatment with olanzapine was initiated. Two of the patients also had symptoms consistent with a diagnosis of pulmonary embolism. None had previously been diagnosed with various thromboembolism. These cases indicate that venous thromboembolism might be associated with the use of olanzapine, at least in geriatric patients. Subjects treated with olanzapine should be monitored clinically for venous thromboembolism to ensure early detection and prompt intervention, and a possible discontinuation of treatment with olanzapine should be considered after a diagnosis of venous thromboembolism. (C) 2003 Lippincott Williams Wilkins. (Less)
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
thromboembolism, olanzapine, pulmonary embolism
in
International Clinical Psychopharmacology
volume
18
issue
5
pages
299 - 300
publisher
Lippincott Williams & Wilkins
external identifiers
  • wos:000184994700008
  • scopus:0041327990
ISSN
1473-5857
language
English
LU publication?
yes
id
ca0dc7e7-8d02-480f-9aeb-a95e8027d8a7 (old id 907304)
alternative location
http://www.intclinpsychopharm.com/pt/re/intcpsychopharm/abstract.00004850-200309000-00008.htm
date added to LUP
2008-01-13 18:07:53
date last changed
2018-05-29 09:36:18
@article{ca0dc7e7-8d02-480f-9aeb-a95e8027d8a7,
  abstract     = {Clozapine has recently been associated with venous thromboembolism. The aim of this study was to describe three elderly patients in whom olanzapine therapy was associated with venous thromboembolism. During a 4-month period at the same psychogeriatric clinic, three elderly patients (an 89-year-old male, a 78-year-old male and an 83-year-old female) developed deep venous thrombosis shortly after treatment with olanzapine was initiated. Two of the patients also had symptoms consistent with a diagnosis of pulmonary embolism. None had previously been diagnosed with various thromboembolism. These cases indicate that venous thromboembolism might be associated with the use of olanzapine, at least in geriatric patients. Subjects treated with olanzapine should be monitored clinically for venous thromboembolism to ensure early detection and prompt intervention, and a possible discontinuation of treatment with olanzapine should be considered after a diagnosis of venous thromboembolism. (C) 2003 Lippincott Williams Wilkins.},
  author       = {Hagg, S and Tätting, Per and Spigset, O},
  issn         = {1473-5857},
  keyword      = {thromboembolism,olanzapine,pulmonary embolism},
  language     = {eng},
  number       = {5},
  pages        = {299--300},
  publisher    = {Lippincott Williams & Wilkins},
  series       = {International Clinical Psychopharmacology},
  title        = {Olanzapine and venous thromboembolism},
  volume       = {18},
  year         = {2003},
}